MAUDE Adverse Event Report: COVIDIEN LLC PERMCATH; CATHETER, SUBCLAVIAN

COVIDIEN LLC PERMCATH; CATHETER, SUBCLAVIAN
Model Number 8817748001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during use, the catheter has three holes in the body.There was a leak on the catheter shaft.There was no cleaning agent used on the device.Dilga was not used.There was no problem with luer adapter.No disinfectant used to disinfect catheter.No wound dressing had been used.Sepsiderm to clean the catheter was not used.No protocol changed for cleaning agents used recently.Nothing unusual observe on the device.Flushing was done prior to use and no abnormalities were found.No other defects/damages found on the product.No other products being utilized with the device.No excessive force used on the device.As a remedial action the surgeon replaced it on the spot with a new catheter for the patient.The insertion site was not treated prior to product placement.There was no blood loss and blood transfusion was not required due to the event.No intervention/treatment required due to the reported product.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during use, the catheter had three holes in the body.There was a leak on the catheter shaft.There was no cleaning agent used on the device.Tego was not used.There was no problem with luer adapter.No disinfectant was used to disinfect the catheter.No wound dressing had been used.Sepsiderm to clean the catheter was not used.No protocol was changed for cleaning agents used recently.There was nothing unusual observed on the device.Flushing was done prior to use, and no abnormalities were found.No other defects or damages were found on the product.No other products were being utilized with the device.No excessive force was used on the device.As a remedial action, the surgeon replaced it on the spot with a new catheter for the patient.The insertion site was not treated prior to product placement.There was no blood loss, and a blood transfusion was not required due to the ev ent.No intervention or treatment was required due to the reported product.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Correction: b5 additional information: g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during use, the catheter had three holes in the body.There was a leak on the catheter shaft.There was no cleaning agent used on the device.Tego was not used.There was no problem with luer adapter.No disinfectant was used to disinfect the catheter.No wound dressing had been used.Sepsiderm to clean the catheter was not used.No protocol was changed for cleaning agents used recently.There was nothing unusual to observe on the device.Flushing was done prior to use, and no abnormalities werefound.No other defects or damages were found on the product.No other products were being utilized with the device.No excessive force was used on the device.As a remedial action, the surgeon replaced it on the spot with a new catheter for the patient.The insertion site was not treated prior to product placement.There was no blood loss, and a blood transfusion was not required due to the e vent.No intervention or treatment was required due to the reported product.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the cannula was found to have a leak.It was reported that there was a leak on the catheter shaft.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PERMCATH
Common Device Name
CATHETER, SUBCLAVIAN
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19813152
Report Number1282497-2024-00227
Device Sequence Number8891063
Product Code LFJ
UDI-Device Identifier10884521009868
UDI-Public10884521009868
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K871942
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2026
Device Model Number8817748001
Device Catalogue Number8817748001
Device Lot Number2103600122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer08/09/2024
08/12/2024
10/08/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date08/11/2024
08/13/2024
10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose